Hail, Beaverhead
- When
- June 24, 2:30 PM MST
- Where
- Beaverhead County, 2 mi S of Lima
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.600, -112.600
75 inch hail at Lima 2S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced 0.75 inch hail at Lima 2S.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 24, 1:30 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MONTANA
230 PM MDT THU JUN 24 2004
.DISCUSSION...
.TONIGHT THROUGH SATURDAY NIGHT...NW FLOW ALOFT WILL CONTINUE OVER
THE FORECAST AREA THROUGH SATURDAY BUT GRADUALLY WEAKEN IN TIME. FOR
TONIGHT THROUGH SATURDAY A LINE ROUGHLY EXTENDING FROM CTB TO GTF TO
LWT WILL DELINEATE THE MORE STABLE AIRMASS FROM THE MORE UNSTABLE
AIRMASS. SEVERAL WEAK SHORTWAVES WILL BE EMBEDDED IN THE NW FLOW
ALOFT AND ETA AND GFS ARE NOT IN GOOD AGREEMENT ON THEM. THEREFORE
IT SEEMS THAT A RATHER BROADBRUSH APPROACH TO CHANCES OF
PRECIPITATION IS ORDER FOR THE UNSTABLE AIRMASS. WILL TEND TO LOWER
CHANCES OF PRECIPITATION DURING THE LATE NIGHT AND MORNING HOURS DUE
TO DIURNAL CONSIDERATIONS. BY LATE SATURDAY NIGHT AN UPPER RIDGE
SHOULD MOVE OVER THE FORECAST AREA SO BETWEEN THAT FACT AND LOSS OF
SATURDAYS DAYTIME HEATING THREAT OF PRECIPITATION SHOULD END. BLANK
.SUNDAY THROUGH FRIDAY...AN UPPER LEVEL RIDGE WILL BE OVER THE
NORTHERN ROCKIES SUNDAY WITH AN UPPER LEVEL LEVEL LOW POSITIONED OFF
THE WASHINGTON/BRITISH COLUMBIA COAST. THE RIDGE WILL PROGRESS EAST
MONDAY AS THE UPPER LEVEL LOW PUSHES INTO CENTRAL BC. THIS WILL
BRING A CHANCE OF THUNDERSTORMS TO THE WESTERN HALF OF THE FORECAST
AREA SUNDAY AND MONDAY. BETTER CHANCE OF THUNDERSTORMS WILL BE
MONDAY AS A SHORT WAVE MOVES OVER THE FORECAST AREA IN THE SOUTHWEST
FLOW ALOFT.
THE UPPER LEVEL LOW CONTINUES TO MOVE NORTHEAST TUESDAY LEAVING THE
NORTHERN ROCKIES UNDER A SOUTHWEST FLOW/WEAK RIDGING THROUGH FRIDAY.
OTHER THAN A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FAR WESTERN
PART OF THE FORECAST AREA EXPECT DRY CONDITIONS FROM MID WEEK ON.
TEMPERATURES WILL BE NEAR NORMAL TO A FEW DEGREES ABOVE NORMAL.
MEIER
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF BE 047/073 050/068 049 04223
BBBUU 076/049 080/051 083/050 082/051 079 33000200000
CTB BE 045/070 047/066 048 04123
BBBUU 075/048 077/050 080/049 080/048 078 22-0-200000
HLN BE 052/077 054/073 053 04233
BBUUU 079/054 083/056 085/056 085/057 084 33223300000
BZN BB 046/076 047/073 048 04333
BBBBB 074/049 076/051 080/049 079/048 081 33222200000
WEY BB 036/067 036/065 038 04344
BBBBB 071/037 074/037 077/042 077/044 075 442222--000
DLN BB 047/075 048/075 047 04232
BBUUU 076/047 079/049 082/050 083/049 080 333333111-1
HVR BE 045/074 049/073 050 04000
BBBBB 077/050 081/052 084/053 082/054 083 00000000000
LWT BE 044/070 046/066 048 04111
BBBBB 075/048 080/051 083/051 081/050 081 22000200000
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 735 AM MDT THU JUN 24 2004 MTZ008>015-044>055-241200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 735 AM MDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES, WARNINGS, OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 AM MDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 32 NW WHITE SULPHUR SPR 46.87N 111.38W
06/23/2004 0.75 INCH MEAGHER MT TRAINED SPOTTER
HAIL DEPTH 1 TO 2 INCHES. MOUNTAINS TO THE NORTH ARE
WHITE.
0430 PM HAIL 10 W BABB 48.86N 113.66W
06/23/2004 1.50 INCH GLACIER MT PUBLIC
HAIL FELL NEAR PARK ENTRANCE TO MANY GLACIER PARK.
0455 PM HAIL ST MARY 48.74N 113.43W
06/23/2004 0.75 INCH GLACIER MT TRAINED SPOTTER
0622 PM TSTM WND GST CUT BANK 48.63N 112.33W
06/23/2004 38 MPH GLACIER MT OFFICIAL NWS OBS
0630 PM HAIL KIOWA 48.52N 113.31W
06/23/2004 0.75 INCH GLACIER MT TRAINED SPOTTER
MARBLE TO DIME SIZE HAIL.
0645 PM HAIL SIMMS 47.49N 111.93W
06/23/2004 0.25 INCH CASCADE MT TRAINED SPOTTER
0649 PM HAIL SIMMS 47.49N 111.93W
06/23/2004 0.50 INCH CASCADE MT TRAINED SPOTTER
0650 PM HAIL SIMMS 47.49N 111.93W
06/23/2004 0.75 INCH CASCADE MT TRAINED SPOTTER
0.40 INCHES OF PRECIP AS THE STORM MOVED THROUGH. WINDS
ESTIMATED BETWEEN 40 AND 50 MPH.
0730 PM TSTM WND GST 5 W CHOTEAU 47.81N 112.29W
06/23/2004 60 MPH TETON MT TRAINED SPOTTER
WINDS ESTIMATED BETWEEN 50 AND 60 MPH. PEA SIZE HAIL.
0735 PM TSTM WND GST CHOTEAU 47.81N 112.18W
06/23/2004 65 MPH TETON MT TRAINED SPOTTER
0740 PM TSTM WND GST CHOTEAU 47.81N 112.18W
06/23/2004 60 MPH TETON MT TRAINED SPOTTER
ESTIMATED WIND GUSTS 50 TO 60 MPH AS THE STROM
APPROACHED.
0745 PM HEAVY RAIN BYNUM 47.98N 112.31W
06/23/2004 0.50 INCH TETON MT TRAINED SPOTTER
RAINFALL BETWEEN 730 AND 745 PM.
0755 PM HAIL 15 E CASCADE 47.27N 111.38W
06/23/2004 0.75 INCH CASCADE MT PUBLIC
0.35 INCHES OF RAINFALL...AND WIND GUSTS NEAR 40 MPH.
0805 PM TSTM WND GST FAIRFIELD 47.62N 111.98W
06/23/2004 50 MPH TETON MT TRAINED SPOTTER
ESTIMATED WIND GUSTS.
0827 PM TSTM WND GST GREAT FALLS 47.50N 111.29W
06/23/2004 36 MPH CASCADE MT OFFICIAL NWS OBS
OUTFLOW BOUNDRY WIND GUST.
0830 PM TSTM WND GST 3 S GREAT FALLS 47.46N 111.29W
06/23/2004 45 MPH CASCADE MT MESONET
OUTFLOW BOUNDRY WIND GUST...AT THE NWS OFFICE IN GREAT
FALLS.
0845 PM TSTM WND GST 9 W EDEN 47.27N 111.46W
06/23/2004 60 MPH CASCADE MT TRAINED SPOTTER
WINDS ESTIMATED BETWEEN 50 AND 60 MPH.
&&
HERE IS A SUMMARY OF SEVERE WEATHER REPORTS RECEIVED FROM THE STORM
EVENT THAT HAPPENED ON 6/23/04.
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 16 NW DELL 44.88N 112.93W
06/24/2004 0.75 INCH BEAVERHEAD MT TRAINED SPOTTER
&&
BRUSDAThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5407037.